Alert archive / Virginia / River Flood Warnings in 2013

River Flood Warning 19, NWS Blacksburg, VA

January 31, 2013Campbell County, Pittsylvania County, Virginia

NWS Blacksburg, VA issued this river flood warning at Jan 31, 2013, 7:43 AM EST for Campbell County, Pittsylvania County, Virginia. It took effect at Jan 31, 2013, 8:16 AM EST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jan 31, 2013, 7:43 AM EST (12:43 UTC)
In effect from
Jan 31, 2013, 8:16 AM EST
Expired
Jan 31, 2013, 4:24 PM EST
In force
8 hr
Issued by
NWS Blacksburg, VA
Flood severity
Minor

Counties Campbell County, VA, Pittsylvania County, VA

The river

Written for the forecast point Roanoke River at Altavista (ALTV2). The gauge peaked at 19.23 ft at Jan 31, 2013, 9:00 AM EST.

actionminormoderate102001/3102/01
Action stage
16 ft
Minor stage
18 ft
Moderate stage
24 ft
Major stage
29 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02060500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this river flood warning went out at Jan 31, 6:52 AM EST, 51 minutes earlier.

Area forecast discussion, Jan 31, 6:52 AM EST, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
652 AM EST THU JAN 31 2013

.SYNOPSIS...
COLD FRONT EXITS THE COAST THIS MORNING LEAVING BEHIND WINDY
CONDITIONS THROUGH THE DAY. A FAST MOVING CLIPPER ARRIVES
TONIGHT...EXITING FRIDAY MORNING. THIS WILL BRING A SURGE OF MUCH
COLDER AIR TO END THE WEEK WITH A PERIOD OF SNOW TO THE MOUNTAINS.
HIGH PRESSURE BUILDS IN FOR FRIDAY NIGHT AND SATURDAY.

&&

.NEAR TERM /THROUGH FRIDAY/...
AS OF 350 AM EST THURSDAY...

BUSY SHIFT WITH FLOODING TRANSITIONING TO SNOW AND BLACK ICE IN
THE MOUNTAINS. ALSO DEALING WITH HIGHER GUSTS OF WIND BEHIND
FRONTAL PASSAGE. LATEST SFC ANALYSIS SHOWS THE HIGHER PRESSURE
RISES OF 4-5 MB IN 3 HRS CENTERED OVER WV/ERN KY/FAR SW VA. AS
THIS PUSHES EAST THE MTNS WILL SEE A BURST OF STRONGER WINDS AND
THINK THE HIGHER WINDS WILL BEGIN TO SLOWLY WEAKEN AFTERWARDS.
CHANGES TO THE WIND HEADLINES WERE TO CANCEL THE WIND ADVISORY FOR
THE PIEDMONT AS MOMENTUM TRANSFER ON A WESTERLY FLOW DOES NOT
QUITE GET TO 40 KNOTS. THE HIGHEST ELEVATIONS STILL LOOK GOOD FOR
GUSTS OVER 50 KNOTS EARLY...WITH THE VALLEYS GUSTING TO 45 TO 50
KNOTS AT TIMES. THINKING IS THE WIND HEADLINES CAN BE DOWNGRADED
OR DROPPED BY NOON.

THE SNOW SHOWERS OVER THE WESTERN SLOPES PUTTING DOWN A LIGHT
ACCUMULATION WITH REPORTS OF A HALF INCH TO AS MUCH AS 1.5 INCHES.
THIS ACTIVITY WILL BEGIN TO LET UP IN THE NC MTNS LATER THIS
MORNING...ENDING IN SE WV BY THE AFTERNOON. DO NOT SEE ENOUGH
ACCUMULATION TO WARRANT AN ADVISORY BUT ISSUED A SPECIAL WX
STATEMENT TO COVER THE LIGHT SNOW AND TEMPS DROPPING BELOW
FREEZING INTERACTING WITH WET ROADS FROM THE TORRENTIAL RAINS
WEDNESDAY.

SKIES SHOULD CLEAR EAST OF THE MTNS TODAY WITH COLD AIR ADVECTION
WORKING AGAINST DOWNSLOPE. MOUNTAINS TO STAY CHILL WITH HIGHS IN
THE 30S...WHILE THE PIEDMONT WARMS INTO THE 40S. MAY SEE AN EARLY
HIGH IN THE LOWER 50S OUT NEAR DANVILLE BUT TEMPS SHOULD STEAD OUT
DURING THE DAY.

TONIGHT...WE ARE LOOKING AT ANOTHER WINTER WX EVENT...BUT SMALL
BUT COMPARISON TO RECENT ONES. THIS CLIPPER WILL ARRIVE IN THE
MTNS BY MIDNIGHT AND SHIFT EAST FRIDAY MORNING. MODELS ARE
ADVERTISING JUST ENOUGH QPF COMBINED WITH THE DRY/COLD AIRMASS TO
PRODUCE 15 OR 20 TO 1 RATIOS. WITH COLLABORATION WITH NWS OFFICES
TO THE WEST AND SOUTH WENT WITH A WINTER WX ADVISORY FOR SE WV/FAR
SW VA AND NC MTNS FOR TONIGHT/FRIDAY...WITH UP TO 3 INCHES OF SNOW
EXPECTED. MODELS ALSO ADVERTISING ANOTHER SHOT OF WIND...BUT WILL
LET THIS FIRST WIND EVENT END BEFORE ANY OTHER WIND HEADLINES ARE
ISSUED.

TEMPS TONIGHT WILL DROP INTO THE TEENS TO 20S.

FRIDAY...THE CLIPPER EXITS LEAVING BEHIND SNOW SHOWERS WHICH END
BY MIDDAY TO EARLY AFTERNOON. WINDS WILL BEGIN TO WEAKEN AS WELL
AS HIGH PRESSURE STARTS MOVING IN FROM THE MS VALLEY. COLD DAY
WITH 1000-500 THICKNESSES DROPPING TO 5100-5200 DM.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SATURDAY/...
AS OF 415 AM EST THURSDAY...

DUE TO BUSY NEAR TERM WEATHER...NOT MANY CHANGES WERE MADE TO THIS
PERIOD OF THE FORECAST.

FRIDAY NIGHT LOOKS TO BE THE COLDEST OF THE UPCOMING NIGHT THIS
WEEKEND...CLEAR SKIES AND DIMINISHING WINDS ALLOWING FOR GOOD
RADIATIONAL COOLING.

HIGH PRESSURE PUSHES TO THE SOUTHEAST SATURDAY. GUIDANCE IN FAIRLY
GOOD AGREEMENT THAT THE MOST SIGNIFICANT CLIPPER SYSTEM WILL
APPROACH BY LATE IN THE DAY.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
AS OF 200 PM EST WEDNESDAY...

THE MEDIUM RANGE PERIOD IS DOMINATED BY WEST OR NORTHWEST FLOW AND
SOME DEGREE OF COLD ADVECTION UNDER LARGE LONG WAVE TROUGH THAT
PERSISTS OVER THE EASTERN HALF OF NORTH AMERICA...HOWEVER OVER TIME
THE AMPLITUDE OF THE TROUGH IS EXPECTED TO SLOWLY AS WE GO THROUGH
NEXT WEEK.  HOW MUCH THIS DIMINISHES...AS WELL AS THE TIMING OF A
FEW CLIPPER SYSTEMS THAT WILL PROVIDE A RE-ENFORCING SHOT OF COLDER
AIR AND SNOW SHOWER POTENTIAL...REMAINS SOMEWHAT IN QUESTION AS
THERE ARE DIFFERENCES IN MUCH OF THE MODEL GUIDANCE THROUGH THIS
PERIOD.

SIGNIFICANT CLIPPER SYSTEM WILL AFFECT US SAT NIGHT. HAVE ALSO
INTRODUCED SOME HIGH CHC TO LOW LIKELY POPS IN THE FAR WEST AS
EARLY AS LATE IN THE DAY SATURDAY. WOULD EXPECT PRECIP TO ARRIVE
EARLIER THAN THE GFS...AND MAYBE EARLIER THAN THE ECMWF GIVEN THE
TYPICAL BIAS OF THE MODELS IN THESE SITUATIONS. STILL LOOKS LIKE A
FAIRLY MINOR NW FLOW SNOWFALL EVENT FOR THE UPSLOPE AREAS...YET A
FEW INCHES IS NOT OUT OF THE QUESTION. MAYBE EVEN A SKIFF FARTHER
EAST UP TOWARD THE BLUE RDG IF THE STRONGER GFS IDEA ENDS UP BEING
CORRECT.

COOL HIGH PRESSURE BUILDS IN BEHIND THAT...AND THE DEGREE OF COLD
AIR ADVECTION IS UNCERTAIN YET DOES NOT LOOK ESPECIALLY STRONG.  00Z
ECMWF BUILDS WEAK S/WV RIDGE IN FOR MONDAY ACTUALLY...AHEAD OF THE
NEXT SYSTEM. FASTER SOLUTIONS SUGGEST THIS NEXT CLIPPER COULD ARRIVE
BY LATE MONDAY...BUT CONSENSUS LOOKS MORE LIKE LATE MONDAY NIGHT
INTO TUESDAY. HAVE A SLIGHT CHC IN LATE MONDAY THOUGH AGAIN BECAUSE
OF MODEL BIASES TYPICALLY NOT FAST ENOUGH.  THIS IS LIKELY TO BE
MORE MINOR EVENT IN TERMS OF ANY SNOW SHOWER ACCUMULATIONS IN
TYPICAL UPSLOPE AREAS COMPARED TO WEEKEND EVENT...YET FAR ENOUGH OUT
THAT THERE IS PLENTY OF TIME FOR POTENTIAL AMPLIFICATION AND
CANADIAN IS MOST AGRESSIVE WITH THIS IDEA.

FINALLY BY WEDNESDAY THERE ARE SIGNS OF LARGE SCALE FLOW BECOMING
INCREASINGLY ZONAL...ESPECIALLY GFS SOLUTIONS...BUT SOME DEGREE OF
NW FLOW MAY CONTINUE WELL INTO NEXT WEEK SO NOT EXPECTING ANY MAJOR
WARM UPS THROUGH MID WEEK...WITH TEMPERATURES REMAINING FAIRLY
SEASONABLE. BETTER CHANCE FOR WARM UP MAY COME LATE IN THE WEEK.

&&

.AVIATION /12Z THURSDAY THROUGH MONDAY/...
AS OF 620 AM EST THURSDAY...

SNOW SHOWERS SWING ACROSS THE MTNS THIS MORNING BRINGING MVFR
CONDITIONS TO BLF/LWB AND OCCASIONAL IFR AT LWB.

THE SNOW WILL END THIS MORNING AND SHOULD SEE CIGS GOING VFR
BETWEEN 14-18Z AT BLF/LWB.

WINDS ARE GOING TO GUST OUT OF THE WNW AT 20 TO 35 KNOTS BUT
SLACKEN BY LATER THIS AFTERNOON.

A CLIPPER SYSTEM MOVES IN TONIGHT AND SHOULD BRING A PERIOD OF
SNOW TO BLF/LWB AND MAYBE AS FAR EAST AS ROA. WILL SEE MVFR CIGS
AFTER MIDNIGHT IN THE MTNS WHILE THE EAST STAYS VFR. WINDS WILL
PICK UP AGAIN AFTER THIS SYSTEM MOVES THROUGH BY 12Z FRI.

 VFR CONDTIONS WILL THEN RETURN LATE FRIDAY WITH ANOUTHER ROUND
OF MVFR CIGS/VSBYS AGAIN SATURDAY NIGHT ASSOCIATED WITH YET
ANOTHER UPPER LEVEL DISTURBANCE - CLIPPER TYPE SYSTEM.

HIGH PRESSURE BUILDS IN FOR MONDAY.

&&

.HYDROLOGY...
DEALING WITH MORE RIVER FLOODING ISSUES NOW THAT THE RAIN HAS
ENDED. SOME AREAL FLOOD WARNINGS ONGOING AS WELL FROM THE BLUE
RIDGE WEST WITH MANY ROAD CLOSURES.

A BIG RISE ON THE NEW RIVER THE LIKES WE HAVE NOT SEEN IN ALMOST
10 YEARS. RADFORD IS FORECAST TO REACH MODERATE FLOOD STAGE...THE
LAST TIME OCCURRING IN NOVEMBER 2003...WHICH FLOODED THE RADFORD
UNIVERSITY DEDMON CENTER PARKING LOT. THIS IS LIKELY TO HAPPEN
AGAIN. CHECK LATEST RIVER FORECASTS FOR DETAILS.

&&

.EQUIPMENT...
KFCX RADAR DOWN DUE TO COMMUNICATION PROBLEMS BETWEEN THE RADAR
AND THE LOCAL OFFICE. COULD BE A PHONE LINE ISSUE. TECHNICIANS ARE
INVESTIGATING.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...WIND ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR VAZ011-013-014-
     016>020-022>024-032>035.
     HIGH WIND WARNING UNTIL 4 PM EST THIS AFTERNOON FOR VAZ007-009-
     010-012-015.
     WINTER WEATHER ADVISORY FROM 9 PM THIS EVENING TO NOON EST
     FRIDAY FOR VAZ007-009-010-012-015.
NC...WIND ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR NCZ002-003-019.
     HIGH WIND WARNING UNTIL 4 PM EST THIS AFTERNOON FOR NCZ001-018.
     WINTER WEATHER ADVISORY FROM 9 PM THIS EVENING TO NOON EST
     FRIDAY FOR NCZ001-018.
WV...WIND ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR WVZ043>045.
     HIGH WIND WARNING UNTIL 4 PM EST THIS AFTERNOON FOR WVZ042.
     WINTER WEATHER ADVISORY FROM 7 PM THIS EVENING TO 4 PM EST
     FRIDAY FOR WVZ042-043-045.

&&

SYNOPSIS...JH/PM/WP
NEAR TERM...WP
SHORT TERM...PM/WP
LONG TERM...SK
AVIATION...DS/WP
HYDROLOGY...
EQUIPMENT...
Hazardous weather outlook, Jan 31, 4:32 AM EST, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
432 AM EST THU JAN 31 2013

NCZ001-018-VAZ007-009-010-012-015-010945-
ASHE-WATAUGA-TAZEWELL-SMYTH-BLAND-WYTHE-GRAYSON-
432 AM EST THU JAN 31 2013

...HIGH WIND WARNING IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...
...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO NOON
EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA AND
SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.
   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

WVZ042-010945-
MERCER-
432 AM EST THU JAN 31 2013

...HIGH WIND WARNING IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...
...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 4 PM
EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.
   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

WVZ043-045-010945-
SUMMERS-GREENBRIER-
432 AM EST THU JAN 31 2013

...WIND ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...
...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 4 PM
EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.
   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ002-003-019-VAZ011-013-014-016>020-022>024-032>035-WVZ044-010945-
ALLEGHANY NC-SURRY-WILKES-GILES-PULASKI-MONTGOMERY-CARROLL-FLOYD-
CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-
FRANKLIN-BEDFORD-AMHERST-MONROE-
432 AM EST THU JAN 31 2013

...WIND ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ004>006-020-VAZ043>047-058-059-010945-
STOKES-ROCKINGHAM-CASWELL-YADKIN-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-
432 AM EST THU JAN 31 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH
CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

WEST TO NORTHWEST WINDS COULD GUST AS HIGH AS 45 MPH THIS MORNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jan 31, 2:38 AM EST, 5 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
238 AM EST THU JAN 31 2013

NCZ001-002-018-VAZ007-009>020-WVZ042>045-311245-
ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-
PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-
MERCER-SUMMERS-MONROE-GREENBRIER-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE...
TAZEWELL...MARION...BLAND...PEARISBURG...WYTHEVILLE...RADFORD...
PULASKI...BLACKSBURG...INDEPENDENCE...WHITETOP...TROUTDALE...
VOLNEY...GALAX...FLOYD...NEW CASTLE...CLIFTON FORGE...COVINGTON...
HOT SPRINGS...BLUEFIELD...FLAT TOP...HINTON...HIX...UNION...
LEWISBURG...QUINWOOD...DUO...RAINELLE
238 AM EST THU JAN 31 2013

...EXPECT SLICK SPOTS ON ROADS DUE TO BLACK ICE AND SCATTERED SNOW
SHOWERS...

TEMPERATURES BEHIND A FRONT WILL DROP BELOW FREEZING BY DAWN. WET
ROADS WILL START TO FREEZE...ESPECIALLY IN THE HIGHER ELEVATIONS.
BRIDGES AND OVERPASSES WILL BE THE FIRST TO FREEZE. IN
ADDITION...SNOW SHOWERS ARE GOING TO BE SCATTERED OVER THE HIGHER
ELEVATIONS WITH AN INCH OR TWO POSSIBLE...SO THIS WILL ADD TO THE
SLIPPERY CONDITIONS.

TRAVEL WILL STAY HAZARDOUS THIS MORNING...DUE TO SLICK SPOTS AND
SOME FLOODING. MOTORISTS SHOULD SLOW DOWN AND ALLOW MORE TIME TO
REACH THEIR DESTINATION. YOU MAY EVEN NEED TO HAVE AN ALTERNATE
ROUTE PLANNED IN CASE OF FLOODED ROADS.
Local storm report, Jan 31, 2:52 AM EST, 4 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
252 AM EST THU JAN 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 AM     FLOOD            1 W SALEM CITY          37.28N 80.08W
01/31/2013                   CITY OF SALEM      VA   EMERGENCY MNGR

            FLOODING ALONG SECTIONS OF RIVERSIDE ROAD

&&

AMS
Local storm report, Jan 31, 3:04 AM EST, 4 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
304 AM EST THU JAN 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 AM     FLOOD            5 WNW ROANOKE           37.32N 80.04W
01/31/2013                   CITY OF SALEM      VA   EMERGENCY MNGR

            LOW WATER BRIDGE ON EPPERLY LANE FLOODED

&&

AMS
Local storm report, Jan 31, 5:05 AM EST, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
505 AM EST THU JAN 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 AM     FLOOD            4 E ROANOKE             37.28N 79.88W
01/31/2013                   ROANOKE            VA   911 CALL CENTER

            15X5 SINK HOLE ON MOUNTAIN VIEW ROAD

0400 AM     FLOOD            4 N ROANOKE             37.34N 79.96W
01/31/2013                   ROANOKE            VA   911 CALL CENTER

            ROAD IMPASSABLE AT PLYMOUTH DR AND WILLIAMSON ROAD.

0400 AM     FLOOD            5 S ROANOKE             37.20N 79.95W
01/31/2013                   ROANOKE            VA   911 CALL CENTER

            INDIAN GRAVE ROAD NEAR BACK CREEK IMPASSABLE.

&&

RSTONEFI
Local storm report, Jan 31, 7:22 AM EST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
722 AM EST THU JAN 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 AM     HEAVY RAIN       ROCKBRIDGE BATHS        37.90N  79.42W
01/31/2013  M2.40 INCH       ROCKBRIDGE         VA   TRAINED SPOTTER

            EVENT TOTAL

&&

EVENT NUMBER RNK1300389

WHP
Local storm report, Jan 31, 7:33 AM EST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
733 AM EST THU JAN 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0731 AM     FLOOD            RADFORD                 37.13N 80.57W
01/31/2013                   CITY OF RADFORD    VA   PUBLIC

            CARS NEARLY UNDER WATER AT THE DEMOND CENTER PARKING LOT
            IN RADFORD.

&&

MBS

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 30, 7:30 PM ESTSpecial Weather StatementRNKCarroll, Floyd, Franklin, Henry, Patrick75 min
Jan 30, 8:02 PM ESTFlash Flood WarningRNKAmherst, Appomattox, Bedford, Campbell, Franklin, Henry and 4 more6 hr
Jan 30, 8:06 PM ESTSpecial Weather StatementRNKAmherst, Bedford, Campbell, Pittsylvania, City of Buena Vista, City of Danville and 2 more84 min
Jan 30, 8:22 PM ESTSevere Thunderstorm WarningRNKFranklin, Henry, Patrick, City of Martinsville53 min
Jan 30, 9:02 PM ESTFlash Flood WarningRNKCraig, Montgomery, Roanoke6 hr
Jan 30, 9:11 PM ESTSevere Thunderstorm WarningRNKBedford, Campbell, Halifax, Henry, Pittsylvania, City of Danville64 min
Jan 30, 9:33 PM ESTRiver Flood WarningRNKMontgomery, Pulaski, City of Radford29 hr
Jan 30, 9:48 PM ESTSpecial Weather StatementRNKAmherst, Appomattox, Buckingham, Campbell42 min
Jan 30, 10:53 PM ESTAreal Flood WarningRNKTazewell6 hr
Jan 31, 12:11 AM ESTAreal Flood WarningRNKCarroll, Floyd, Franklin, Grayson, Montgomery, Patrick and 5 more9 hr
Jan 31, 12:34 AM ESTAreal Flood WarningRNKAlleghany, Amherst, Bath, Bedford, Botetourt, Craig and 9 more9 hr
Jan 31, 2:16 AM ESTAreal Flood WarningRNKGrayson6 hr
Jan 31, 2:38 AM ESTRiver Flood WarningRNKHalifax19 hr
Jan 31, 2:38 AM ESTRiver Flood WarningRNKTazewell11 hr
Jan 31, 2:38 AM ESTRiver Flood WarningRNKCarroll, Grayson, City of Galax13 hr
Jan 31, 2:38 AM ESTRiver Flood WarningRNKGiles29 hr
Jan 31, 2:42 AM ESTAreal Flood WarningRNKCraig, Giles, Montgomery, Pulaski, Roanoke6 hr
Jan 31, 3:42 AM ESTRiver Flood WarningRNKBotetourt13 hr
Jan 31, 3:42 AM ESTRiver Flood WarningRNKBotetourt23 hr
Jan 31, 3:42 AM ESTRiver Flood WarningRNKAmherst, Bedford, Campbell, City of Lynchburg18 hr
Jan 31, 3:42 AM ESTRiver Flood WarningRNKBuckingham, Fluvanna49 hr
Jan 31, 3:48 AM ESTRiver Flood WarningRNKRoanoke, City of Roanoke, City of Salem13 hr
Jan 31, 3:48 AM ESTRiver Flood WarningRNKGiles9 hr
Jan 31, 4:19 AM ESTWinter Weather AdvisoryRNKBland, Giles, Grayson, Smyth, Tazewell, Wythe34 hr
Jan 31, 6:45 AM ESTRiver Flood WarningRNKGiles9 hr
Jan 31, 8:21 AM ESTAreal Flood WarningRNKGrayson6 hr
Jan 31, 9:22 AM ESTFlash Flood WatchRNKCarroll, Pulaski, Wythe, City of Galax, City of Radford24 hr
Jan 31, 10:07 AM ESTAreal Flood WarningRNKAlleghany, Bath, Botetourt, Rockbridge, City of Buena Vista, City of Covington and 1 more8 hr
Jan 31, 12:19 PM ESTRiver Flood WarningRNKCampbell, Charlotte, Halifax9 hr
Jan 31, 12:19 PM ESTRiver Flood WarningRNKCharlotte, Halifax41 hr
Jan 30, 7:59 PM ESTFlash Flood WarningRNKRockingham, Stokes, Surry, Wilkes, Yadkin6 hr
Jan 30, 9:33 PM ESTRiver Flood WarningRNKGreenbrier, Monroe, Summers29 hr

Nearby

River Flood Warnings in Virginia, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.